Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Pain in the hip, taking zerodol and shelcal, MRI to be done. Any other medication?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2000
Answered : 170 Questions
1. My age is 25 and I am a Software Engineer.

2. I used to be an athlete in my school/college days. But I don’t remember any such injuries in the same area. It used to happen in winter around 1 or 2 years before. For the last 2 weeks it had increased.

3. No x-ray has been done yet but my last doctor recommended me to perform a X-ray or MRI in that area after taking the below mentioned medicines for 15 days.

4. The prescription is not available with me right now. But I will surely send you a scanned copy of it within two working days.

I am suffering from a pain at the hip area. The area where my left leg starts, in the upper thigh or hip region. Its hapening from the past 2 weeks. It had also hapened some time before in winter. When I walk, or when I step up on a staircase, it is sometimes hard to put stress on my left leg as it pains there. I have already seen 2 doctors, one who just gave me pain killers. Right now i am having Zerodol and ShelCal 500 tablets once a day which has been prescribed by 2nd doctor. Its getting better but still i would like to take an opinion of yours. Is there any different medicine or any test you would suggest?
Posted Mon, 23 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Atul Wankhede 0 minute later

Thanks for asking the query.

You have not mentioned whether the pain is infront in thigh or behind in the hip. Both have different diagnosis. If the pain goes from behind your back and felt more in hip or buttock region it would most likely be neurological or possibly sciatic in origin. If pain goes in front or felt more during movement of leg then its likely to be a condition of hip joint per se.

Lets consider its your hip joint involvement. Your age is unlikely to have severe cartilage defect or osteoporosis. So it could be an inflammation of joint with a possible involvement of joint capsule and synovium. In any case you most definitely need hip examination clinically and later radiologically. MRI shall be most accurate and will reveal most minor detail at an early stage.

Many a times a diagnosis is difficult to establish. So there are conditions which go unexplained. The treatment wont vary much though. Those antiinflammatory drugs are helpful but the calcium supplement seems unnecessary.

I'm glad its improving. So nothing new needs to be done, except avoiding things that aggravate the pain. If this relapses in future get the xray and MRI done without delay.

I hope this helps you understand the situation.
If you need help understanding anything else feel free to ask.
Good luck.
Above answer was peer-reviewed by
Follow-up: Pain in the hip, taking zerodol and shelcal, MRI to be done. Any other medication? 9 minutes later
Hi Dr. XXXXXXX Wankhede,

The location of the pain is marked with red. It is sometimes not possible to stress on the left leg as it aches in this region. I am looking for the exact reason. I am still having those Zerodol and Slelcal 500 tablets. If you suggest something else or if you could find the exact reason it would be very helpful.

Thanks and regards

Answered by Dr. Atul Wankhede 2 hours later

Thanks for uploading the picture. It has been most helpful.

The marked region shows the anterior part of the hip joint. You most likely have a pathology of the joint like cartilage defect,capsular tear or synovial inflammation. It is not uncommon in our country to have joint infection, that too of chronic duration like TB. In any case to diagnose it better one would require an xray to begin with and later an MRI of the joint along with some blood profile.

You may continue Tab Zerodol for as long as your physican advised you. I dont suspect any gross calcium deficiency at your age so you might consider discontinuing shelcal.

Hope I answered your query. I'm available for any further questions.

Wish you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor